Applied Mathematics and Optimization

, Volume 11, Issue 1, pp 43–56 | Cite as

Generalized Hessian matrix and second-order optimality conditions for problems withC1,1 data

  • Jean-Baptiste Hiriart-Urruty
  • Jean-Jacques Strodiot
  • V. Hien Nguyen
Article

Abstract

In this paper, we present a generalization of the Hessian matrix toC1,1 functions, i.e., to functions whose gradient mapping is locally Lipschitz. This type of function arises quite naturally in nonlinear analysis and optimization. First the properties of the generalized Hessian matrix are investigated and then some calculus rules are given. In particular, a second-order Taylor expansion of aC1,1 function is derived. This allows us to get second-order optimality conditions for nonlinearly constrained mathematical programming problems withC1,1 data.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Araya Schulz R, Gormaz Arancibia R (1979) Problemas localmente Lipschitzianos en optimizacion. (Master's thesis) University of Chile at SantiagoGoogle Scholar
  2. 2.
    Auslender A (1979) Penalty methods for computing points that satisfy second order necessary conditions. Math Programming 17:229–238Google Scholar
  3. 3.
    Auslender A (1981) Stability in mathematical programming with nondifferentiable data; second order directional derivative for lower-C 2 functions.Google Scholar
  4. 4.
    Ben-Tal A, Zowe J (1982) Necessary and sufficient optimality conditions for a class of nonsmooth minimization problems. Math Programming 24:70–91Google Scholar
  5. 5.
    Brezis H (1973) Opérateurs maximaux monotones. North-Holland, AmsterdamGoogle Scholar
  6. 6.
    Bernstein B, Toupin R (1962) Some properties of the Hessian matrix of a strictly convex function. Journal für die Reine und Angewandte Mathematik 210:65–72Google Scholar
  7. 7.
    Clarke FH (1975) Generalized gradients and applications. Trans Amer Math Soc 205:247–262Google Scholar
  8. 8.
    Clarke FH (1976) On the inverse function theorem. Pacif J Math 64:97–102Google Scholar
  9. 9.
    Fitzpatrick S, Phelps R (to appear) Differentiability of the metric projection in Hilbert spaces.Google Scholar
  10. 10.
    Hestenes M (1975) Optimization theory: The finite dimensional case. Wiley, New YorkGoogle Scholar
  11. 11.
    Hiriart-Urruty J-B (1977) Contributions à la programmation mathématique: Cas déterministe et stochastique. (Doctoral thesis) Sciences Mathématiques, Université de Clermont-Ferrand IIGoogle Scholar
  12. 12.
    Hiriart-Urruty J-B (1979) Refinements of necessary optimality conditions in nondifferentiable programming I. Appl Math Optim 5:63–82Google Scholar
  13. 13.
    Hiriart-Urruty J-B (1982a) Refinements of necessary optimality conditions in nondifferentiable programming II. Math Programming Study 19:120–139Google Scholar
  14. 14.
    Hiriart-Urruty J-B (1982b) Characterizations of the plenary hull of the generalized Jacobian matrix. Math Programming Study 17:1–12Google Scholar
  15. 15.
    Holmes R (1973) Smoothness of certain metric projections on Hilbert spaces. Trans Amer Math Soc 184:87–100Google Scholar
  16. 16.
    Ioffe A (1981) Second order conditions in nonlinear nonsmooth problems of semi-infinite programming.Google Scholar
  17. 17.
    Kinderlehrer D, Stampacchia G (1980) An introduction to variational inequalities and their applications. Academic Press, New YorkGoogle Scholar
  18. 18.
    Moreau J-J (1965) Proximité et dualité dans un espace hilbertien. Bulletin de la Société Mathématique de France 93:273–299Google Scholar
  19. 19.
    Ortega JM, Rheinboldt WC (1970) Iterative solution of nonlinear equations in several variables. Academic Press, New YorkGoogle Scholar
  20. 20.
    Rockafellar RT (1976) Solving a nonlinear programming problem by way of a dual problem. Symposia Mathematica 19:135–160Google Scholar
  21. 21.
    Stoer J, Witzgall C (1970) Convexity and optimization in finite dimensions I. Springer-Verlag, BerlinGoogle Scholar

Copyright information

© Springer-Verlag New York Inc. 1984

Authors and Affiliations

  • Jean-Baptiste Hiriart-Urruty
    • 1
  • Jean-Jacques Strodiot
    • 2
  • V. Hien Nguyen
    • 2
  1. 1.UER Mathématiques, Informatique, GestionUniversité Paul Sabatier (Toulouse III)ToulouseFrance
  2. 2.Département de MathématiqueFacultés Universitaires de NamurNamurBelgium

Personalised recommendations